Kentucky, 2002

Damaging Wind in Kentucky, November 10, 2002

November 10, 2002 · NWS JKL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Nov 9, 9:24 PM EST, 4 hours 6 minutes earlier.

Area forecast discussion, Nov 9, 9:24 PM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
924 PM EST SAT NOV 9 2002

CURRENT ZONE FCST HAS CONDITIONS WELL COVERED. PCPN TRYING TO MOVE
INTO SERN KY...BUT STILL VERRRY LIGHT...AND ONLY INTO A COUPLE OF
COUNTIES.  HOWEVER...DEEP MOISTURE WITH 60 DEG F DWPTS IN WRN KY
MOVING EAST SO SHOULD SEE AN INCREASE IN OUR CWFA AND WILL CONTINUE
POPS FOR TONIGHT. MAIN ENERGY WITH S/WV TO MOVE UP THE OH RVR BUT
SHOULD TRAIL A TROF THROUGH AREA. TIMING WRONG FOR SVR WX BY THE
TIME IT REACHES ERN KY AND MOISTURE IS LACKING. WILL KEEP EYE ON
MOISTURE ADVECTION AND STRENGTH OF STORMS NOW ENTERING CNTRL KY.

NO UPDATE ANTICIPATED ATTM.

DUSTY

PREV FORECAST DISCUSSIONS FOLLOW:
-----------------------------------------------------------------
404 PM EST SAT NOV 9 2002

WINDS AND INCREASED CLOUD COVER WILL KEEP TEMPS UP TONIGHT. HAVE
OPTED TO GO WITH MIDDLE TO UPPER 50S. KEEPING A CHANCE POP THIS
EVENING AS SHORTWAVE IS PROGGED TO MOVE THROUGH OVERNIGHT. TOMORROW
MORNING MAY HAVE A SLIGHT BREAK IN THE CLOUD COVER AS S/W MOVES OUT
AND LEAVES US OUT AHEAD OF THE STRONG COLD FRONT. GOING TO GO WITH
AN AFTERNOON AND EVENING STRESS ON THE CONVECTION...AS BOUNDARY
BARRELS THROUGH LATER IN THE DAY. WIND PROFILE STILL LOOKS
IMPRESSIVE ALL THE WAY UP ALONG WITH GOOD MOISTURE TRANSPORT AND
TONS OF LIFT. THEREFORE WILL MENTION THE POSSIBILITY OF STRONG WIND
GUSTS IN SOME OF THE STORMS. STILL NOT READY TO KILL POPS COMPLETELY
MONDAY THROUGH LATE TUESDAY...AS LOW LEVEL MOISTURE IS STILL IN
PLACE ACROSS THE AREA AND SHORT WAVES ROTATING THROUGH OUT AHEAD OF
THE MAIN TROUGH WILL BE DIFFICULT TO PLACE AS WELL AS TIME.

GEOGERIAN

------------------------------------------------------------------

1035 AM EST SAT NOV 9 2002

ZONE PACKAGE HAS THINGS COVERED PRETTY WELL. CLOUDS HAVE INCREASED
THIS MORNING ACROSS THE CWA AND THIS SHOULD KEEP THE TEMPS IN CHECK
TO SOME EXTENT. WITH STRONG SFC GRADIENT WINDS WILL BLOW TODAY
AROUND 15 MPH OR SO (BUT STRONGER IN THE MORE OPEN TERRAIN TO OUR
WEST).

BASED ON SAT PICS AND RADAR TRENDS...WILL UPDATE ZONES TO MAKE
MENTION OF AFTERNOON SPRINKLES OR MAYBE A 20 POP. AREA OF LIGHT PCPN
OVER CENTRAL KY IS MOVING STEADILY TO THE EAST...AIDED IN PART BY A
5H VORT MAX AND STRONG WINDS ALOFT. UPDATED ZONES AND GRIDS OUT
BEFORE LONG.

HALL

------------------------------------------------------------------
430  AM EST SAT NOV 9 2002

BIG CHALLENGE THIS FORECAST PERIOD IS HOW MUCH WARMING WILL OCCUR
AHEAD OF THE NEXT TROF. STRONG GRADIENT FLOW HAS KEPT THE BOUNDARY
LAYER WELL MIXED THIS MORNING AND EXPECT THAT THE STRONG WAA WILL
KICK IN BEFORE SUNRISE. CLOUDS ARE ON THE INCREASE AND THE
INSOLATION MAY BE KEPT DOWN A BIT...STILL ONLY EXPECT THAT TO
PREVENT A COUPLE OF DEGREES WARMING. DO NOT ANTICIPATE PCPN UNTIL
LATER TONIGHT.

NEXT BIG CHALLENGE IS THE FRONTAL BOUNDARY MOVING INTO THE REGION
SUNDAY. THIS APPEARS TO BE A SIGNIFICANT PUSH WITH THE POTENTIAL FOR
STRONG THUNDERSTORMS OVER THE OHIO RIVER VALLEY AND INTO THE EASTERN
COALFIELDS. THE TIMING IS CRITICAL. ALTHOUGH THE ETA CONTINUES TO
PUSH THIS FRONT THROUGH QUICKLY, THE UPPER LEVEL TROF AND ASSOCIATED
SYNOPTIC FORCING CONTINUES TO KEEP CLOUDS OVER EASTERN KENTUCKY
THROUGH MONDAY NIGHT. HAVE UPDATED GRIDS AND ZONES TO TREND DOWN THE
CHANCES OF PCPN MONDAY NIGHT...BUT THAT IS SHORT LIVED AS THE
CYCLONIC NORTHWEST FLOW REMAINS IN PLACE THROUGH THE EARLY PART OF
THE WORK WEEK.

PREVIOUS FORECAST PACKAGE WELL IN HAND.

LEWIS
Hazardous weather outlook, Nov 9, 7:36 AM EST, 17 hours 54 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
736 AM EST SAT NOV 9 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED.

STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE ALONG THE SOUTHEAST
COAST AND LOW PRESSURE OVER THE PLAINS WILL BRING INCREASING SOUTH
WINDS OVER EASTERN KENTUCKY TODAY AND TONIGHT.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...

STRONG THUNDERSTORMS ARE POSSIBLE AHEAD OF AN APPROACHING COLD
FRONT.  THIS FRONT WILL MOVE INTO CENTRAL KENTUCKYWILL BE POSSIBLE
AHEAD OF A COLD FRONT ON SUNDAY. SOME OF THE STORMS MAY PRODUCE
STRONG WIND GUSTS.

ADDITIONAL INFORMATION...DETAILS AND DISCUSSIONS ARE CONTAINED IN
OTHER NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS. CHECK OUR
WEBSITE AT WWW.CRH.NOAA.GOV/JKL.

LEWIS

The radar

The Nashville radar (KOHX), 152 km away, was scanning. The volume nearest the first event began at 06:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
November 10, 1:30 AM EST
Where
Wayne County, 5 mi N of Sunnybrook
Reported by
DEPT OF HIGHWAYS
Coordinates
36.717, -84.967

Three trees were down across Kentucky Highway 200.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323072.